MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE USE WITH LPS/LPS-FLEX 51 OR 52 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE USE WITH LPS/LPS-FLEX 51 OR 52 10 MM HEIGHT; PROSTHESIS, KNEE
Model Number 5962-22-10
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Joint Dislocation (2374)
Date of Event 02/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial total knee arthroplasty.Subsequently, seven days post-implantation, the patient presented with pain and it was revealed that the articular surface had dislocated.The patient underwent revision surgery the next day to replace the bearing component.Due diligence is in progress for this complaint; to date no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: lps-flex option femoral d-l: catalog#00596401451, lot#65355645; ng ps mic pre st tib plt sz2: catalog#00598002702, lot#65521126.Report source: foreign: china.Customer has indicated that the product is in process of being returned to zimmer biomet for evaluation.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: a2; b4; b5; b7; g3; h2; h10.The investigation is in process.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial total knee arthroplasty.Subsequently, eight (8) days post-implantation, the patient presented with pain and it was revealed that the articular surface had dislocated.The patient underwent revision surgery the next day to replace the bearing component.Due diligence is in progress for this complaint; to date no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual inspection for the returned device found the locking features to be flared out and the proximal and distal surfaces show some damages.The device also exhibits damage nicked / gouged in various area.An intra operative video was provided and shows that the device has disassociated.Device history record was reviewed and no discrepancies related to the reported event were found.Primary operative notes state there were no intra-operative complications.X-ray images were assessed but not sent to mmi as the background of the or obscures the view of the implants in the x-rays.Sending the images would not enhance the investigation.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
ARTICULAR SURFACE USE WITH LPS/LPS-FLEX 51 OR 52 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16477416
Report Number0001822565-2023-00571
Device Sequence Number17973264
Product Code JWH
UDI-Device Identifier00889024210905
UDI-Public(01)00889024210905(11)220909(17)270908(10)65486297
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5962-22-10
Device Catalogue Number00596202210
Device Lot Number65486297
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer03/07/2023
04/17/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date03/27/2023
04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexFemale